MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343603
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after the second surgery due to the fracture on august 2020 the patient got infected therefore it was done a revision surgery on 01/07/2021.All implants were removed.( oxinium fem hd 12/14 36 mm -3, redapt slvls mono stem 190mm sz 19 so, r3 3 hole acet shell 58mm, r3 20 deg xlpe acet lnr 36mm x 58mm, two ref spher head screw 20mm, three acc 2.0mm cocr cable w/clamp.) those implants were replaced, except for the flexible osteotomes used to remove the redapt slvls mono stem 190mm sz 19 so and also was implanted four cc 2.0mm cocr cable w/clamp.Patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a 2nd thr revision was required due to infection approximately 4 months s/p the 1st revision (for a periprosthetic fracture which occurred approximately two months post implantation).Reportedly, all implants were removed for a 1st stage revision.S+n has not received adequate information/documentation to fully evaluate the root cause of the reported event as responses to the medical documentation requests have not been provided as of the date of this assessment.The root cause was reportedly an unspecified infection secondary to the periprosthetic fracture.The patient impact beyond the reported infection and subsequent 1st-stage revision (explanted tha components and cerclage removal) could not be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11263201
Report Number1020279-2021-00821
Device Sequence Number1219088
Product Code JDI
UDI-Device Identifier03596010000675
UDI-Public03596010000675
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343603
Device Catalogue Number71343603
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;